Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2012, 4:58 PM CDT for Marshall County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 4:58 PM CDT (21:58 UTC)
- Expired
- Mar 31, 2012, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:01 PM CDT | HAIL 1 | 2 S Lewisburg, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS54 KOHX 312158
SVROHX
TNC117-312230-
/O.NEW.KOHX.SV.W.0106.120331T2158Z-120331T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CORNERSVILLE...MOVING SOUTHEAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORNERSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3526 8683 3529 8683 3532 8685 3530 8686
3532 8690 3534 8690 3537 8692 3541 8692
3549 8686 3536 8663 3525 8678 3525 8681
TIME...MOT...LOC 2158Z 312DEG 38KT 3532 8677
$$
FORECASTER: 311 follow-up statement
010
WWUS54 KOHX 312226
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT SAT MAR 31 2012
TNC117-312236-
/O.EXP.KOHX.SV.W.0106.000000T0000Z-120331T2230Z/
MARSHALL TN-
526 PM CDT SAT MAR 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARSHALL COUNTY WILL
EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3526 8683 3529 8683 3532 8685 3530 8686
3532 8690 3534 8690 3537 8692 3541 8692
3549 8686 3536 8663 3525 8678 3525 8681
TIME...MOT...LOC 2226Z 312DEG 38KT 3512 8650
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:55 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 31, 3:55 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT SAT MAR 31 2012 .SHORT TERM (THRU MON)... ONGOING POTENTIAL FOR SVR STORMS WITH VERY LARGE HAIL CONTINUES IN EXTREME SOUTHERN MID TN. UPDATED WCN TO INCLUDE ALL OF SOUTHERN AND SOUTHWEST MID TN COUNTIES IN THE SEVERE THUNDERSTORM WATCH UNDER 9 PM CDT. REMOVED NORTHERN COUNTIES IN THE WATCH ALONG I-40 CORRIDOR. ISO STORMS HAVE BEEN DEVELOPING IN THE REGION...BUT CELLS ARE NOT SEVERE. EXPECT THREAT FOR LARGE HAIL TO DIMINISH IN THE SOUTH THIS EVENING AFTER SUNSET. PATCHY FOG AFTER MIDNIGHT. H5 RIDGE/WARMER TEMPS WL MOVE INTO THE REGION SUN-MON. WARMER AIR ALOFT WILL KEEP SHOWERS AND THUNDERSTORMS ISOLATED THE NEXT COUPLE OF DAYS...WITH NO ORGANIZED AREAS OF SEVERE WEATHER EXPECTED. THE BEST CHANCE OF PCPN WL BE IN THE PLATEAU REGION. HIGHS ARE EXPECTED TO CLIMB INTO THE MID 80S WEST OF PLAT. .LONG TERM (TUE-FRI)... H5 LOW PRESSURE MOVES EAST AND DISPLACES RIDGE. A WET PATTERN LOOKS TO MATERIALIZE WED-THU...WITH SHOWERS AND THUNDERSTORMS LKLY WED. MODEL SHIFT SYSTEM OUT OF THE AREA FRI WITH DRIER WEATHER FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 84 62 87 / 10 10 0 20 CLARKSVILLE 55 86 61 86 / 10 10 0 20 CROSSVILLE 50 79 58 81 / 10 20 20 20 COLUMBIA 57 86 61 88 / 20 10 0 20 LAWRENCEBURG 56 86 60 87 / 30 10 0 10 WAVERLY 58 86 61 88 / 10 10 0 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 31, 11:49 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1149 AM CDT SAT MAR 31 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-011700- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1149 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE, WITH THE EXCEPTION OF THOSE AREAS NEAR THE KENTUCKY STATE LINE AND THE UPPER PLATEAU. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Mar 31, 4:00 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 8 S PULASKI 35.08N 87.03W
03/31/2012 E1.75 INCH GILES TN TRAINED SPOTTER
&&
11Local storm report, Mar 31, 4:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL COLUMBIA 35.62N 87.05W
03/31/2012 M1.25 INCH MAURY TN PUBLIC
0408 PM HAIL MINOR HILL 35.04N 87.17W
03/31/2012 M1.50 INCH GILES TN TRAINED SPOTTER
1.4 INCH HAIL REPORTED IN MINOR HILL
&&
11Local storm report, Mar 31, 4:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 3 NE MURFREESBORO 35.88N 86.36W
03/31/2012 E0.50 INCH RUTHERFORD TN TRAINED SPOTTER
REPORTED NEAR OAKLAND HIGH SCHOOL
&&
11Local storm report, Mar 31, 4:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WAYNESBORO 35.32N 87.76W
03/31/2012 M1.75 INCH WAYNE TN PUBLIC
&&
11Local storm report, Mar 31, 4:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 8 S PULASKI 35.08N 87.03W
03/31/2012 M2.75 INCH GILES TN TRAINED SPOTTER
&&
11Local storm report, Mar 31, 4:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL WAYNESBORO 35.32N 87.76W
03/31/2012 M1.25 INCH WAYNE TN PUBLIC
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:04 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 26 min |
| Mar 31, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Williamson | 45 min |
| Mar 31, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 35 min |
| Mar 31, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Marshall, Maury, Rutherford | 35 min |
| Mar 31, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 29 min |
| Mar 31, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 17 min |
| Mar 31, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 33 min |
| Mar 31, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 16 min |
| Mar 31, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 25 min |
| Mar 31, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 17 min |
| Mar 31, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 48 min |
| Mar 31, 3:18 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Mar 31, 3:25 PM CDT | Special Weather Statement | OHX | Perry | 35 min |
| Mar 31, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 29 min |
| Mar 31, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 49 min |
| Mar 31, 3:56 PM CDT | Tornado Warning | OHX | Giles | 19 min |
| Mar 31, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 32 min |
| Mar 31, 4:14 PM CDT | Tornado Warning | OHX | Giles | 18 min |
| Mar 31, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 37 min |
| Mar 31, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Mar 31, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Mar 31, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 31, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 20 min |
| Mar 31, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 26 min |
| Mar 31, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 14 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.